Medical Specialty >> Pulmonology

Doctors Lounge - Pulmonology Answers

Back to Pulmonology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/19/2017.

Forum Name: Miscellaneous Chest Diseases

Question: Hot Shot Bug Spray


 tiarap06190 - Tue May 05, 2009 10:50 pm

Yesterday I was spraying Hot Shot bug spray throughout the whole day and I noticed that my throat was getting irritated so I immediately stopped. However today I woke up with a sore throat along with a cold. Is this a normal reaction to the spray and what should i do?
 John Kenyon, CNA - Thu May 14, 2009 2:50 pm

User avatar Hi there --

While this and other household bug sprays can cause some airway irritation, the larger problem is usually systemic and caused by long-term misuse. You may have helped bring on a cold that was already percolating and this just helped set things off. That said, it's important when using these sprays (and especially ones like Hot Shot, which is intended for spot insect killing) to be certain there is adequate ventilation, that you're working with the wind at your back (however gentle the wind may be) or, if there is no wind, then to either clear the area immediately after hitting the target, or using a respirator for prolonged close work. You're probably fine, may have to ride out this cold, but when it's gone you should be okay. Just be sure you don't use this stuff at length without adequate fresh air at least, as the effects of inhlation and skin absorbtion, over time, can cause more serious systemic problems. You do need to keep it out of your face, though.

Hope this is helpful. Good luck to you and do follow up with us as needed.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us